Does anyone get short of breath? I get so short of breath with any exertion, walking slightly fast, walking upstairs etc. I did see GP and had electrogram I think thats what it is called. GP couldn't see as my tremor upset the result, so at present I am blaming Parkinson, but am getting a bit fed up with it. Any sugestions?
Hi sugerplum I suffer from shortness of breath & wheezing my PD nurse says the condition can affect your breathing as your body cannot respond as fast as it did before when walking & doing anything physical , still keep smiling it could be worse we must keep breathing
I have asthma and heart problems so I was breathless before because of underlying illness
get checked for the asthma one as it's more common than we think
Thoughtt I was the only one . What you have written on the subject mirrors my own experience.
Hi. Haven't been on the site for a while but have now had some tests to find out what is wrong. No results as yet. But good GP not blaming Parkinson's for everything that is wrong.
Hope you get things sorted out. Sugerplum
have you had your blood pressure checked? Parkinson's drugs and the disease itself can cause a drop in blood pressure. This can make you feel short of breath and dizzy. If you take drugs for high blood pressure these may need to be reduced.
I, too, suffer from shortness of breath. I've had PD about 10 years, and it started about 1 year back. It happens while I'm sitting, walking--doing anything. I also experience stab-like severe pain in the center of my chest but it's not my heart. The pain knocks me off my feet. It's really hard to take a deep breath or yawn. All I can find on-line so far is that there's a muscle mass under our lungs and that PD--being a muscle disease--gets upset & rocks out. If I find out what to do about this I'll let you know as it is not a good thing. Until then
I wanted to add a post script: I do not have asthma, bad blood pressure, or a reaction to drugs that makes my breathing difficult. I see 3 doctors & none know what's up. When I go for walks it doesn't bother me at all; I sure would like to get an answer to this one.
You are right, Tomba, that it is due to the weak performance of your breathing muscles, who, like so many other muscles are affected by PD. I find it happens to me when I am "off". My breathing then becomes very shallow and faster and it is difficult to really take a good deep breath and I am very much aware of my breathing. Once the drugs do their job my breathing is fine, deep breaths no problem and I never think about breathing .So for me the solution is,keep taking the tablets.
I cannot explain or understand why you experience deep stabbing pain. Are you sure it is not your heart, have you had it checked out?
I to get a severe stabing pain in my chest can't move or do anything till it passes,
My cardiologist said it was cramp in my diaphragm and not much he could do.
Ive been doing stretching exercise with a physiotherapist which has helped some but still get it from time to time.
I hope this helps in some way , have a happy Christmas.
Live well. Cc
I can relate too the above.
Dont know if this is of any help too you all but..
My Gp's were doing a blitz on lung capacity/breathe test's as one of them has a interest in c,o,p,d i had a call would i like too be tested, so i did, you do 3 normal recorded breathes, and then 3 quick expell breathes, all measured in duration and mass of breathe expelled, then the little device ashtma suffers have(cant think of correct name) you breathe that in a few times, sit in waiting room for 15 mins, and then re tested again to compare..
I'm 44 soon 45, i have the lungs of a 49 yr old so the tests say, i was surprised and relieved,with the shortness of breathe i experience sometimes, i thought it would say 60 yr old or 70 yr old, the nurse doing the test in her late 20's told me her results said 38 yr old lungs.
This is Tomba again. I've been doing more study on this subject so I'll share, but please remember I am no doctor nor laydoctor or anything medical except a cadaver to study later, so always follow your docs advice, not mine.
Not only do the lung muscles weaken due to PD itself & cause these kinds of symptoms, but the dyskinesia from the meds cause them too. Yes, synemett works, but also backfires. Times up. Look under PD & respitory system. There are lung excersizes, etc. 20 per cent deaths in PD caused by pnumonia in PD due to these complications